Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 87, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 16, 2016, 8:17 PM CDT for Cherokee County, Labette County, Kansas. It took effect at Sep 17, 2016, 5:50 PM CDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2016, 8:17 PM CDT (01:17 UTC)
- In effect from
- Sep 17, 2016, 5:50 PM CDT
- Expired
- Sep 19, 2016, 8:05 AM CDT
- In force
- 38 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cherokee County, KS, Labette County, KS
The radar
The Tulsa radar (KINX), 117 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River at Oswego (OSWK1).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
061
WGUS43 KICT 170117
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
817 PM CDT FRI SEP 16 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Neosho River Near Parsons affecting Labette and Neosho Counties.
Neosho River Near Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-171517-
/O.NEW.KICT.FL.W.0086.160917T1232Z-160918T1525Z/
/PPFK1.1.ER.160917T1232Z.160917T1800Z.160918T0325Z.NO/
817 PM CDT FRI SEP 16 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Neosho River Near Parsons.
* From Saturday morning until Sunday morning.
* At 7:01 PM Friday the stage was 15.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 22.0 feet by early Saturday afternoon. The river
will fall below flood stage by late Saturday evening.
* Impact...At 23.0 feet...Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sat Sun Mon
Parsons 21.0 15.6 Fri 07 PM 21.4 18.0 11.3
&&
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511
$$
KSC021-099-171517-
/O.NEW.KICT.FL.W.0087.160917T2250Z-160919T1305Z/
/OSWK1.1.ER.160917T2250Z.160918T0600Z.160918T1905Z.NO/
817 PM CDT FRI SEP 16 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Neosho River Near Oswego.
* From Saturday afternoon until Monday morning.
* Flood stage is 17.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.4
feet early Sunday morning.
* Impact...At 17.0 feet...The left bank begins to overflow and floods
agricultural fields.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sat Sun Mon
Oswego 17.0 MSG 17.5 16.1 10.2
&&
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507
$$5 follow-up statements
024
WGUS83 KICT 170656
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
156 AM CDT SAT SEP 17 2016
...The flood warning continues for the following river in Kansas...
Neosho River Near Parsons affecting Labette and Neosho Counties.
Neosho River Near Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-172056-
/O.EXT.KICT.FL.W.0086.160917T1232Z-160918T1708Z/
/PPFK1.1.ER.160917T1232Z.160917T1800Z.160918T0508Z.NO/
156 AM CDT SAT SEP 17 2016
The Flood Warning continues for
The Neosho River Near Parsons.
* From this morning until Sunday afternoon.
* At 1:00 AM Saturday the stage was 17.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue to
rise to near 22.0 feet by this afternoon. The river will fall below
flood stage by early Sunday morning.
* Impact...At 23.0 feet...Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Parsons 21.0 17.8 Sat 01 AM 20.0 13.8 10.4
&&
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511
$$
KSC021-099-172056-
/O.EXT.KICT.FL.W.0087.160917T2322Z-160919T1305Z/
/OSWK1.1.ER.160917T2322Z.160918T0600Z.160918T1905Z.NO/
156 AM CDT SAT SEP 17 2016
The Flood Warning continues for
The Neosho River Near Oswego.
* From this evening until Monday morning.
* At 1:00 AM Saturday the estimated stage was 11.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to have a maximum value of 18.4
feet early Sunday morning.
* Impact...At 17.0 feet...The left bank begins to overflow and floods
agricultural fields.
&&
FLD ESTIMATED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Oswego 17.0 11.2 Sat 01 AM 18.1 12.6 9.2
&&
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507
$$
KED924
WGUS83 KICT 171314
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
814 AM CDT SAT SEP 17 2016
...The flood warning is cancelled for the following river in
Kansas...
Neosho River Near Parsons affecting Labette and Neosho Counties.
...The flood warning continues for the following river in Kansas...
Neosho River Near Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-171344-
/O.CAN.KICT.FL.W.0086.000000T0000Z-160918T1708Z/
/PPFK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
814 AM CDT SAT SEP 17 2016
The Flood Warning is cancelled for
The Neosho River Near Parsons.
* At 8:01 AM Saturday the stage was 19.8 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 20.5 feet this
afternoon.
* Impact...At 21.0 feet...Significant flooding of the flood plain
begins to occur affecting agricultural fields.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Parsons 21.0 19.8 Sat 8 AM 18.9 12.7 12.8
&&
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511
$$
KSC021-099-180314-
/O.EXT.KICT.FL.W.0087.160918T0100Z-160919T0630Z/
/OSWK1.1.ER.160918T0100Z.160918T0600Z.160918T1230Z.NO/
814 AM CDT SAT SEP 17 2016
The Flood Warning continues for
The Neosho River Near Oswego.
* From this evening until late Sunday night.
* At 7:31 AM Saturday the stage was 13.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 17.5 feet by early Sunday morning. The river will fall
below flood stage by Sunday morning.
* Impact...At 17.0 feet...The left bank begins to overflow and floods
agricultural fields.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Oswego 17.0 13.9 Sat 8 AM 17.1 11.0 10.3
&&
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507
$$048
WGUS83 KICT 171903
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
203 PM CDT SAT SEP 17 2016
...The flood warning continues for the following river in Kansas...
Neosho River Near Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC021-099-180903-
/O.EXT.KICT.FL.W.0087.160918T0000Z-160919T0600Z/
/OSWK1.1.ER.160918T0000Z.160918T0600Z.160918T1200Z.NO/
203 PM CDT SAT SEP 17 2016
The Flood Warning continues for
The Neosho River Near Oswego.
* From this evening until late Sunday night.
* At 1:00 PM Saturday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 17.5 feet by early Sunday morning. The river will fall
below flood stage by Sunday morning.
* Impact...At 17.0 feet...The left bank begins to overflow and floods
agricultural fields.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Oswego 17.0 15.6 Sat 1 PM 17.0 10.8 10.4
&&
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507
$$527
WGUS83 KICT 180058
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
758 PM CDT SAT SEP 17 2016
...The flood warning continues for the following river in Kansas...
Neosho River Near Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC021-099-181458-
/O.EXT.KICT.FL.W.0087.000000T0000Z-160919T0742Z/
/OSWK1.1.ER.160918T0245Z.160918T0600Z.160918T1342Z.NO/
758 PM CDT SAT SEP 17 2016
The Flood Warning continues for
The Neosho River Near Oswego.
* Until late Sunday night.
* At 7:31 AM Saturday the stage was 13.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Impact...At 17.0 feet...The left bank begins to overflow and floods
agricultural fields.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Oswego 17.0 13.9 Sat 08 AM 14.6 10.2 10.4
&&
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507
$$992
WGUS83 KICT 181253
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
753 AM CDT SUN SEP 18 2016
...The flood warning is cancelled for the following river in
Kansas...
Neosho River Near Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC021-099-181323-
/O.CAN.KICT.FL.W.0087.000000T0000Z-160919T0742Z/
/OSWK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
753 AM CDT SUN SEP 18 2016
The Flood Warning is cancelled for
The Neosho River Near Oswego.
* At 7:00 AM Sunday the stage was 14.6 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 14.6 feet. The
river will fall to 10.4 feet by Monday morning.
* Impact...At 17.0 feet...The left bank begins to overflow and floods
agricultural fields.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Oswego 17.0 14.6 Sun 7 AM 10.4 8.8 9.8
&&
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 16, 6:47 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 16, 6:47 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Wichita KS 647 PM CDT FRI SEP 16 2016 .SYNOPSIS... Issued at 305 PM CDT Fri Sep 16 2016 A trough over the Northern Plains with a negative tilt will continue to trot eastward today. The cold front associated with this wave is currently positioned from northeast to south central Kansas and into the Panhandles. && .SHORT TERM...(This evening through Monday night) Issued at 305 PM CDT Fri Sep 16 2016 Forecast challenge - Precipitation for this evening and tonight as the cold front pushes southeast. Convection that began off of an outflow boundary from the overnight activity ahead of the front has persisted in south central and southeast Kansas throughout the day. Given the worked over environment following this convection, it is not likely that there will be widespread redevelopment in most of south central as the front moves southeast. However, there was brief scattered development along the front in the early afternoon. In the clearing across southwest Kansas, scattered clouds have started to bubble along front which may move into south central Kansas. Right now reservation exists on how the evening will evolve. The HRRR and other models show persistent activity in southeast Kansas which will diminish after 0z with a complete exit by ~3z. Given the radar, it could be even sooner. Current thinking is the activity that would develop would be mainly heavy rain producers for the area which could lead to flooding. Ongoing convection falling onto the moist surface from the storms of last evening has caused flooding problems in southeast Kansas. Obviously any additional rainfall would exacerbate the problem. Chances of precip were held through the evening and overnight for now, yet anticipation in changes of the current forecast are likely. A ridge moves in for Saturday which will bring a pleasant day across the Plains. Outdoor activities are encouraged to flourish. There is a weak wave that will push through on Saturday night into early Sunday, but this is a very subtle feature especially closer to the surface. It is not out of the realm of possibility for scattered shower and thunderstorm activity after midnight along the KS/OK border. Slight chances were removed for the evening as the slight possibility appears to be later. .LONG TERM...(Tuesday through Friday) Issued at 305 PM CDT Fri Sep 16 2016 A ridge builds back in for the first of the week and will encompass a majority of the CONUS. The next trough will come from the Pacific Northwest on Wednesday. There is another subtle wave along the lee of the Rockies ahead of the main trough which will meander east for the latter part of the week. Models have definitely come into better agreement than yesterday with only slight timing differences; the Northern Plains anticipated position will cap off the work week. Current indications suggest this trough will be deepen more than the system from this week. More changes are on the way for the evolution of this system through model land. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 633 PM CDT Fri Sep 16 2016 Aviation concerns will be fog and low clouds tonight into Sat morning. Front currently extends from southeast Nebraska to between KDDC and KICT. While there isn't much temp gradient with the front, there is a sharp dewpoint gradient, with moist low levels remaining over the eastern half of KS. Showers are departing se KS with the storms west of Pratt and Harper not expected to affect any of the tafs sites. With moist low levels remaining overnight, main concern will be developing fog and/or low clouds for all sites with the exception of KRSL-KGBD. At this time KICT and KCNU look to have the highest probability of seeing fog, especially if clouds clear out this evening. To gets things started will run with 4-6sm and MVFR cigs. May hit harder if 00z models runs continue to look favorable. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 62 82 63 85 / 20 10 10 10 Hutchinson 60 82 61 85 / 10 10 10 10 Newton 61 81 61 84 / 20 10 10 10 ElDorado 63 82 61 84 / 30 10 10 10 Winfield-KWLD 64 83 63 86 / 30 20 20 10 Russell 54 81 59 87 / 10 10 10 10 Great Bend 54 82 59 87 / 10 10 10 10 Salina 59 82 60 86 / 10 10 10 10 McPherson 59 81 60 85 / 10 10 10 10 Coffeyville 65 84 62 86 / 50 20 20 20 Chanute 65 82 61 84 / 60 20 10 10 Iola 64 82 61 83 / 60 20 10 10 Parsons-KPPF 65 83 62 85 / 50 20 10 20 && .ICT Watches/Warnings/Advisories... None. && SYNOPSIS...VJP SHORT TERM...VJP LONG TERM...VJP AVIATION...RBL
Hazardous weather outlook, Sep 16, 4:15 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 415 PM CDT FRI SEP 16 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-172115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 415 PM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS PERSISTING THROUGH THE EVENING ACROSS SOUTHEAST KANSAS. THIS HAS LED TO FLOODING IN A COUPLE OF COUNTIES AND COULD LEAD TO MORE. THERE COULD BE ADDITIONAL THUNDERSTORMS DEVELOPING A COLD FRONT IN SOUTH CENTRAL KANSAS BUT MINIMAL CONFIDENCE EXISTS WITH ANY DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW LINGERING SHOWERS OR STORMS ARE POSSIBLE OVER FAR SOUTHEAST KANSAS SATURDAY MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE KANSAS AND OKLAHOMA BORDER ON SUNDAY MORNING. IN ALL INSTANCES...SEVERE WEATHER IS NOT EXPECTED. AFTER A FEW DRY DAYS MONDAY AND TUESDAY...STORM CHANCES GRADUALLY INCREASE BY MID TO LATE NEXT WEEK. STRONG TO MARGINALLY SEVERE STORMS APPEAR POSSIBLE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 8:17 PM CDT | River Flood Warning | ICT | Labette, Neosho | 38 hr |
| Sep 16, 11:37 PM CDT | Dense Fog Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 18 more | 10 hr |
| Sep 17, 2:07 AM CDT | Areal Flood Warning | ICT | Harper | 6 hr |
| Sep 17, 2:38 AM CDT | Flash Flood Warning | ICT | Harper | 4 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.